Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Oct 25, 2011, 2:30 PM PDT. It took effect at Oct 25, 2011, 11:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2011, 2:30 PM PDT (21:30 UTC)
- In effect from
- Oct 25, 2011, 11:00 PM PDT
- Expired
- Oct 27, 2011, 4:57 AM PDT
- In force
- 30 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
975 WWUS86 KSTO 252130 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PDT TUE OCT 25 2011 CAZ264-261130- /O.UPG.KSTO.FW.A.0002.111026T0700Z-111027T1400Z/ /O.NEW.KSTO.FW.W.0003.111026T0600Z-111027T1400Z/ LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 230 PM PDT TUE OCT 25 2011 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 264... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT. * WIND: SUSTAINED NORTH TO NORTHEAST WINDS 5 TO 10 MPH IN VALLEYS AND 15 TO 25 MPH OVER RIDGES ALONG WITH LOCAL GUSTS TO 35 MPH ARE EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT. WINDS ARE EXPECTED TO DECREASE BY THURSDAY MORNING. * HUMIDITY: POOR HUMIDITY RECOVERY OF 25 TO 35 PERCENT IS EXPECTED OVER RIDGES AND AT MID SLOPES TONIGHT AND WEDNESDAY NIGHT. HUMIDITY RECOVERY WILL BE BETTER IN VALLEYS AND WIND SHELTERED AREAS. HUMIDITY WILL DROP INTO THE TEENS WEDNESDAY AFTERNOON AS WINDS BEGIN TO DROP OFF. * IMPACTS: THE COMBINATION OF LOW HUMIDITY...DRY AND GUSTY NORTHEAST WINDS AND AREAS DRY LARGER FUELS WILL CREATE CONDITIONS CONDUCIVE FOR INCREASED FIRE ACTIVITY AT THE HIGHER ELEVATIONS. THERE IS A LOT OF GREEN GRASS AT THE LOWER ELEVATIONS...SO THE CONCERN IS NOT AS GREAT IN THE VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SG HTTP://WEATHER.GOV/SACRAMENTO
3 follow-up statements
292 WWUS86 KSTO 261109 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 409 AM PDT WED OCT 26 2011 CAZ264-270000- /O.CON.KSTO.FW.W.0003.000000T0000Z-111027T1400Z/ LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 409 AM PDT WED OCT 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 264... * AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT. * WIND: SUSTAINED NORTH TO NORTHEAST WINDS 5 TO 15 MPH IN VALLEYS AND 15 TO 25 MPH OVER RIDGES ALONG WITH LOCAL GUSTS TO 35 MPH ARE EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT. WINDS ARE EXPECTED TO DECREASE BY THURSDAY MORNING. * HUMIDITY: POOR HUMIDITY RECOVERY OF 25 TO 35 PERCENT IS EXPECTED OVER RIDGES AND AT MID SLOPES TONIGHT AND WEDNESDAY NIGHT. HUMIDITY RECOVERY WILL BE BETTER IN VALLEYS AND WIND SHELTERED AREAS. HUMIDITY WILL DROP INTO THE TEENS WEDNESDAY AFTERNOON AS WINDS BEGIN TO DROP OFF. * IMPACTS: THE COMBINATION OF LOW HUMIDITY...DRY AND GUSTY NORTHEAST WINDS AND AREAS OF DRY LARGER FUELS WILL CREATE CONDITIONS CONDUCIVE FOR INCREASED FIRE ACTIVITY AT THE HIGHER ELEVATIONS. THERE IS A LOT OF GREEN GRASS AT THE LOWER ELEVATIONS...SO THE CONCERN IS NOT AS GREAT IN THE VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SACRAMENTO
973 WWUS86 KSTO 262200 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT WED OCT 26 2011 CAZ264-271200- /O.CON.KSTO.FW.W.0003.000000T0000Z-111027T1400Z/ LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 300 PM PDT WED OCT 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 264... * AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 264 LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT. * WIND: NORTH TO NORTHEAST WINDS 6 TO 12 MPH ARE POSSIBLE TONIGHT WITH LOCAL GUSTS UP TO 25 MPH. WINDS ARE EXPECTED TO DECREASE THURSDAY MORNING. * HUMIDITY: POOR HUMIDITY RECOVERY OF 25 TO 35 PERCENT IS EXPECTED OVER RIDGES AND AT MID SLOPES TONIGHT. HUMIDITY RECOVERY WILL BE BETTER IN VALLEYS AND WIND SHELTERED AREAS. * IMPACTS: THE COMBINATION OF LOW HUMIDITY...DRY AND GUSTY WINDS AND AREAS OF DRY LARGER FUELS WILL CREATE CONDITIONS CONDUCIVE FOR INCREASED FIRE ACTIVITY AT THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
242 WWUS86 KSTO 271157 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 457 AM PDT THU OCT 27 2011 CAZ264-271300- /O.CAN.KSTO.FW.W.0003.000000T0000Z-111027T1400Z/ LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- 457 AM PDT THU OCT 27 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 264... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING FOR THE LAKE COUNTY PORTION OF LAKE-SONOMA-NAPA UNIT FIRE ZONE 264. WINDS HAVE BECOME LIGHT AND HUMIDITIES ARE INCREASING OVER THE AREA THIS MORNING. $$ HTTP://WEATHER.GOV/SACRAMENTO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 25, 9:53 AM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Oct 25, 9:53 AM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 953 AM PDT TUE OCT 25 2011 .UPDATE DISCUSSION... SATELLITE IMAGERY REVEALS SOME LOW STRATUS OVER MUCH OF SAC COUNTY THIS MORNING AND BEGINNING TO ERODE FROM THE EDGES, AS IS THE CASE WITH THE COASTAL STRATUS. THE BREEZY NORTH WINDS HAVE BEGUN ACROSS THE NORTH AND WILL SPREAD SOUTHWARD TODAY. THIS IS NOT A HUGE EVENT, BUT THIS IS AS STRONG AS WE HAVE SEEN IN AWHILE. IT APPEARS THE STRONGEST WIND WILL BE TODAY DOWN THE CENTRAL VALLEY AND TONIGHT DOWN THE WEST SLOPE OF THE SIERRA, ESPECIALLY OVER EXPOSED RIDGES AND THROUGH WIND ALIGNED CANYONS LIKE THE FEATHER RIVER CANYON. EVEN THOUGH COLD AIR ADVECTION AND LOWER UPPER HEIGHTS WILL RESULT IN LOWER TEMPS TODAY, THE WARMING DOWNSLOPE WINDS ACROSS THE FOOTHILLS AND CENTRAL VALLEY WILL COUNTER SOME OF THAT COOLING. WED WILL BE SIMILAR IN TEMPS WITH A LITTLE LESS WIND IN THE VALLEY. JCLAPP .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) WEAK RIDGING QUICKLY SHIFTS EASTWARD BY FRIDAY AS A GULF OF ALASKA TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. MOST OF THE PRECIPITATION WITH THIS STORM IS EXPECTED TO REMAIN NORTH OF OUR FORECAST AREA. MODELS DIFFERENTIATE FROM SUNDAY ONWARD. THE ECMWF KEEPS FAIRLY STRONG ANTICYCLONIC FLOW OVER THE REGION INTO EARLY NEXT WEEK...ALLOWING FOR A STRETCH OF WARMER THAN NORMAL WEATHER. THE GFS BRINGS ANOTHER SHORTWAVE INTO THE PACIFIC NORTHWEST MONDAY...AND IS GENERALLY A COOLER SOLUTION. FAVOR THE ECMWF HERE...AND AS SUCH THE FORECAST REFLECTS A GRADUAL WARMING IN THE EXTENDED PERIOD. DANG && .AVIATION... VFR CONDS WILL PREVAIL AGAIN TODAY AFTER SOME LINGERING MORNING MVFR/IFR CIG/VIS THROUGH 17-18Z FOR SRN SAC VLY AND NRN SAN JOAQUIN VLY. THE INCREASING NORTH WIND DOWN THE VALLEY MAY PUSH SOME OF THE STRATUS INTO THE LOWER MOTHER LODE FOOTHILLS OF AMADOR AND CALAVERAS COUNTIES THIS MORN. MAIN AVN CONCERN TODAY WILL BE THE INCREASING N-NE WINDS. BREEZY CONDS SHOULD REMAIN NEAR THE REDDING TO WILLOWS WITH MODERATE GUSTS AT 15-20 KTS THIS MORNING AND EXPANDING TOWARD KVCB THIS AFTN. MODERATE TO LOCALLY STRONG N-NE WINDS EXPECTED ACROSS PORTIONS OF LAKE COUNTY TERRAIN. THE WINDS ALONG THE WRN SIERRA SLOPES WILL STRENGTHEN LATER TONIGHT INTO WED WITH STRONG DOWNSLOPE GUSTS THROUGH NE ALIGNED CANYONS. THERE IS ALSO A SLIGHT CHANCE OF RAIN IN THE NORTHERN SIERRA AND MTNS OF WRN PLUMAS COUNTY THIS AFTN. JCLAPP && .STO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING CLEAR LAKE/SOUTHERN LAKE COUNTY. &&
Hazardous weather outlook, Oct 25, 7:00 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE OCT 25 2011 CAZ013>019-063-064-066>069-261400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE OCT 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY LOCALLY BREEZY NORTH WINDS WILL DEVELOP ACROSS THE AREA TODAY AS A UPPER TROUGH MOVES THROUGH THE AREA. THE COMBINATION OF LOW HUMIDITY AND BREEZY WINDS MAY CREATE POTENTIALLY HAZARDOUS FIRE CONDITIONS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY BREEZY NORTH WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY. THE COMBINATION OF LOW HUMIDITY AND BREEZY WINDS MAY CREATE POTENTIALLY HAZARDOUS FIRE CONDITIONS. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.